Alert archive / Maine / Beach Hazards Statements in 2019
Beach Hazards Statement 3, NWS Caribou, ME
NWS Caribou, ME issued this beach hazards statement at Jun 7, 2019, 3:12 AM EDT for Hancock County, Washington County, Maine. It took effect at Jun 7, 2019, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2019, 3:12 AM EDT (07:12 UTC)
- In effect from
- Jun 7, 2019, 8:00 AM EDT
- Expired
- Jun 7, 2019, 7:54 PM EDT
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 142 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 7.2 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 1575 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
144 WHUS41 KCAR 070712 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 312 AM EDT Fri Jun 7 2019 MEZ029-030-080000- /O.NEW.KCAR.BH.S.0003.190607T1200Z-190608T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 312 AM EDT Fri Jun 7 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from 8 AM EDT this morning through this evening. * TIMING...From 8 AM EDT this morning through this evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to near 50 degrees. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$
1 follow-up statement
445 WHUS41 KCAR 072354 CFWCAR Coastal Hazard Message National Weather Service Caribou ME 754 PM EDT Fri Jun 7 2019 MEZ029-030-080800- /O.CAN.KCAR.BH.S.0003.000000T0000Z-190608T0000Z/ /O.NEW.KCAR.BH.S.0004.190608T1200Z-190609T0000Z/ Coastal Hancock-Coastal Washington- Including the cities of Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 754 PM EDT Fri Jun 7 2019 ...BEACH HAZARDS STATEMENT IN EFFECT FROM SATURDAY MORNING THROUGH SATURDAY EVENING... The National Weather Service in Caribou has issued a Beach Hazards Statement, which is in effect from Saturday morning through Saturday evening. * TIMING...From Saturday morning through Saturday evening. * LOCATION...Acadia National Park...Schoodic Point...Lamoine State Park...Castine...Roque Bluffs State Park...Quoddy Head State Park. * Beach Hazard...The warm air temperatures in the mid 60s to near 70 degrees may cause people to underestimate the dangers of the cold water temperatures which are currently only in the mid 40s to near 50 degrees. * IMPACTS...Anyone on boats or paddlecraft should use caution and be prepared for immersion. Dress for water temperatures and know how to perform rescues. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Beach Hazards Statement is issued on days when a significant number of boats and paddlecraft are expected to be out on the water and when warm air temperatures may cause people to underestimate the danger of the cold water. Paddle smart from the start. Always wear your lifejacket. Be aware of wind conditions, tides and localized currents. && $$ Maloit
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this beach hazards statement went out at Jun 6, 11:47 PM EDT, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 6, 11:47 PM EDT, 3 hours 25 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1147 PM EDT Thu Jun 6 2019 .SYNOPSIS... High pressure will ridge into the area tonight. A cold front will enter the area Friday afternoon, and exit the area tomorrow evening. High pressure builds behind the cold front through the weekend. && .NEAR TERM /THROUGH FRIDAY/... 1145 pm Update... High pressure settling across the region is resulting in clear skies and light winds tonight. Patchy frost still possible in low lying areas of Northern Aroostook so will maintain mention in overnight forecast. No changes to forecast elements through the overnight hours other than minor tweaks to hrly temps/dew points. previous discussion Much drier air is arriving tonight. With light winds, clear skies and low dew points, radiational cooling is the concern tonight. Have maintained mention of patchy frost for the normally colder spots in Aroostook County tonight. Expect clear skies to persist into Friday morning. Cumulus will gradually form by midday...mostly in the northern zones ahead of a cold front, but the cloud bases will be unusually high for the region...near 8000 ft. There will be a modest unstable layer capable of producing a few showers with the cold front, but much of the precip will evaporate before reaching the ground. Will forecast just a hundredth of an inch in northern zones with the front. The unstable layer is too shallow for any realistic thunderstorm or hail concerns. On the other hand, the front could some gusts over 30 mph, but probably not enough to produce any power outage worries even with leaves now on the trees. The cold front will enter northern Aroostook in the early to mid afternoon and propagate to the coast by later Friday evening. Pleasant temperatures continue Friday with highs in the low to mid 70s and low humidity. Offshore winds will ensure 70F readings reach coastal locations. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... A trough will extend into central Maine at the start of the period bringing a few showers to the area. Higher pressure will be building in from the west. The trough will move into the Gulf of Maine early Saturday morning. Higher pressure will build across the state Saturday. Early Sunday morning, a warm front moving across Quebec will extend into NW Maine bringing the threat of shower through the day Sunday. The models were in good agreement overall through the near term of the forecast period. Loaded a blend of the GFS/NAM/ECMWF/GEM to smooth out the minor differences in the models. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... A trough will extend into central Maine at the start of the period bringing a few showers to the area. Higher pressure will be building in from the west. The trough will move into the Gulf of Maine early Saturday morning. Higher pressure will build across the state Saturday. Early Sunday morning, a warm front moving across Quebec will extend into NW Maine bringing the threat of shower through the day Sunday. The models were in good agreement overall through the near term of the forecast period. Loaded a blend of the GFS/NAM/ECMWF/GEM to smooth out the minor differences in the models. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... High pressure over the area at the start of the period will move northeast into western Maine early Tuesday morning. A front will move east of the area early Wednesday morning. Higher pressure will briefly build into the area. A low moving across the Great Lakes and a second low moving north along the Atlantic Seaboard will move into the area Thursday morning and will clear the area by the end of the period. Loaded a blend to smooth out the differences in the models. Used NAWAVE4 for seas in the coastal waters. Used windgust by factor tool. && .AVIATION /04Z FRIDAY THROUGH TUESDAY/... NEAR TERM: VFR conditions are expected through the period with excellent vis and any cigs above 5000 ft. SHORT TERM: Generally VFR conditions through early Tuesday morning. High pressure will be the dominate weather feature through this period. A few showers for central and southern Maine early as a trough transit through the area. Cigs and VSBY reduced to low MVFR in these shower. Isolated shower will return Sunday morning reducing Cigs and VSBY to Low MVFR in shower. Tuesday morning the next frontal system moves into the state reducing conditions to IFR in Rain for Tuesday. && .MARINE... NEAR TERM: Winds/seas expected to remain below SCA levels through Thursday. SHORT TERM: Winds and seas below Small Craft Advisory through the period. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...Duda/MCW/Dumont Short Term...Norton Long Term...Norton Aviation...Duda/MCW/Dumont/Norton Marine...Duda/MCW/Dumont/Norton
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 7:54 PM EDT | Beach Hazards Statement | CAR | Hancock, Washington | 24 hr |
Nearby
Beach Hazards Statements in Maine, 2019Every beach hazards statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.